Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 6, 2018, 2:51 PM CDT for Kimble County, Schleicher County, Sutton County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2018, 2:51 PM CDT (19:51 UTC)
- Expired
- Sep 6, 2018, 6:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kimble County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 102 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:08 PM CDT | FLASH FLOOD | 8 Se Eldorado, TX | FLOODING REPORTED ON FARM TO MARKET ROAD 2596. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 7.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345
WGUS54 KSJT 061951
FFWSJT
TXC267-413-435-062345-
/O.NEW.KSJT.FF.W.0019.180906T1951Z-180906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
251 PM CDT THU SEP 6 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Eastern Schleicher County in west central Texas...
Kimble County in west central Texas...
Eastern Sutton County in west central Texas...
* Until 645 PM CDT.
* At 245 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain along the southern Kimble County line. These storms
will be moving northwest at 10 mph into the Llano State Park and
Junction area.... quickly producing 1 to 3 inches of rainfall.
Elsewhere...heavy rainfall amounts of 1 to 2 inches will fall over
the eastern half of Schleicher county and northeast Sutton county.
* Some locations that will experience flooding include...
Junction, Eldorado, Telegraph, Yates Crossing, Segovia, London,
South Llano River State Park, Roosevelt.
This includes the following low water crossings ...
Park Road 73 crossing South Llano River...
US HWY 377 crossing South Llano River...
RM 2291 crossings along Bear Creek...
US HWY 377 crossing 2 miles North of Telegraph...
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
LAT...LON 3029 10045 3109 10067 3109 10012 3071 10011
3071 9956 3056 9948 3050 9948 3049 9944
3029 9933
$$
mkd1 follow-up statement
801
WGUS74 KSJT 062053
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
353 PM CDT THU SEP 6 2018
TXC267-413-435-062345-
/O.CON.KSJT.FF.W.0019.000000T0000Z-180906T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schleicher TX-Kimble TX-Sutton TX-
353 PM CDT THU SEP 6 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
EASTERN SCHLEICHER...KIMBLE AND EASTERN SUTTON COUNTIES...
At 347 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain near the South LLano State Park...or 7 miles south of Junction.
The storms were moving northwest at 10 mph. Be careful driving south
of Junction on highway 377. Low water crossings may be filled and
ponding is likely on the roadway.
Elsewhere. Showers and isolated thunderstorms over the eastern half
of Schleicher county may produce up to 1 inch of rain. Flooding of
low water crossing is possible.
Some locations that will experience flooding include...
Junction, Eldorado, Telegraph, Cleo and Roosevelt.
LAT...LON 3029 10045 3109 10067 3109 10012 3071 10011
3071 9956 3056 9948 3050 9948 3049 9944
3029 9933
$$
mkdWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 1:04 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 6, 1:04 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 104 PM CDT Thu Sep 6 2018 .AVIATION... /18Z TAFS/ Look for very challenging flight weather to continue, Across West Central Texas, for another 24 hours. With a very moist, tropical- like, atmosphere well entrenched, expect ceilings to vary rapidly, as showers and/or thunderstorms move over and away from the airdrome. Consequently, amendments may, at times, be frequent, to keep terminals as representative as possible. && .PREV DISCUSSION... /issued 640 AM CDT Thu Sep 6 2018/ AVIATION... /12Z TAFS/ Showers and a few thunderstorms will develop across the terminals this morning into the afternoon hours. Due to limited thunder coverage, will only mention VCTS at the terminals at this time. IFR ceilings will affect KSOA and KJCT through mid to late morning, with MVFR ceilings elsewhere. Precipitation will not be as widespread across the area tonight and will only mention VCSH and make amendments as necessary. Low ceilings may return to the terminals towards daybreak Friday. Expect light winds through the period. PREV DISCUSSION... /issued 347 AM CDT Thu Sep 6 2018/ SHORT TERM... (Today and Tonight) Another wet and cool day is on tap for West Central Texas, with scattered to numerous showers and a few thunderstorms affecting the area once again. Currently, an area of light to moderate rain showers is occurring over far southern portions of the Big Country into the Heartland counties. Latest model guidance shows the development and expansion of precipitation across the area during the morning hours and continuing through afternoon. Coverage should be similar or even a little better than yesterday due to a weak cold front that will move into the northern half of the area during the day and provide a focus. Precipitable water values will remain around 2.0 inches today, which will contribute to heavy rainfall potential and the threat for localized flooding as convection will be slow moving. Temperatures will be cool again today, running roughly 10 degrees below normal for early September, with highs in the upper 70s and lower 80s. Rain chances continue tonight, although much like the past few nights, coverage should be lower than what occurs during the daylight hours. Lows tonight will be in the upper 60s and lower 70s. LONG TERM... (Friday through Wednesday) A weak front will be stationary across the forecast area Friday and Saturday, although it is hard to say exactly where. Nevertheless, this front will provide a focus point for lift to help initiate heavy showers and thunderstorms across West Central Texas on both days. With an upper level ridge over the southeast U.S. continuing to provide plentiful atmospheric moisture (precipitable water of around 1.7-2.0 inches), the heavy showers and thunderstorms that occur will produce heavy rainfall rates (around 2-3 inches/hour) and even the moderate showers will produce rates of possibly 1 inch/hour. With this high amount of moisture in place, any training of storms or slow moving storms will create the potential for flash flooding. Expect the cloudy conditions to continue with cooler than normal temperatures (highs in the upper 70s/low 80s). An upper level trough moving through the Midwest Sunday into early next week will cut-off the supply of deep Gulf moisture, resulting in decreasing moisture and clouds across the area Sunday into Monday, and also lesser rainfall chances. By Tuesday, models are mostly dry across our forecast area with mostly clear skies. Conditions will warm up as a result, with highs reaching the upper 80s Monday/Tuesday and possibly low 90s on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 79 67 79 / 50 70 60 70 San Angelo 68 81 67 79 / 50 70 60 70 Junction 71 84 68 81 / 50 70 60 70 Brownwood 70 82 69 79 / 50 70 70 70 Sweetwater 68 78 65 78 / 50 70 50 60 Ozona 68 80 65 78 / 50 70 60 60 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 6, 2:47 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 247 PM CDT Thu Sep 6 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-072000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 247 PM CDT Thu Sep 6 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms may produce brief heavy rain. The primary hazards are possible flash flooding and deadly lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of showers and thunderstorms will likely continue into this weekend. Some of the rainfall may be heavy at times. Thus, possible flash flooding and deadly lightning will remain the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Sep 6, 10:41 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1041 AM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM FLOOD 3 NNE TUSCOLA 32.26N 99.78W
09/06/2018 TAYLOR TX BROADCAST MEDIA
FLOODED LOW WATER CROSSING. COUNTY ROAD 150
WEST OF HIGHWAY 83/84.
&&
MKDLocal storm report, Sep 6, 2:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
231 PM CDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM FUNNEL CLOUD 4 SW VERIBEST 31.44N 100.31W
09/06/2018 TOM GREEN TX LAW ENFORCEMENT
TROPICAL FUNNEL. ALSO TWITTER VIDEO FROM
PUBLIC SENT AT 120 PM CDT.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:45 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Sep 6, 12:25 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Sep 6, 3:53 AM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 3 hr |
| Sep 6, 7:41 AM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 2 hr |
| Sep 6, 9:03 AM CDT | Areal Flood Advisory | SJT | Crockett | 117 min |
| Sep 6, 10:03 AM CDT | Areal Flood Advisory | SJT | Jones | 117 min |
| Sep 6, 10:14 AM CDT | Areal Flood Advisory | SJT | Crockett, Irion, Schleicher | 2 hr |
| Sep 6, 11:36 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 114 min |
| Sep 6, 11:58 AM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Sep 6, 12:32 PM CDT | Areal Flood Advisory | SJT | Nolan, Runnels, Taylor | 118 min |
| Sep 6, 12:51 PM CDT | Flash Flood Warning | SJT | Sutton | 114 min |
| Sep 6, 2:12 PM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 2 hr |
| Sep 6, 3:07 PM CDT | Flash Flood Warning | SJT | Jones, Taylor | 113 min |
| Sep 6, 4:18 PM CDT | Areal Flood Advisory | SJT | Menard | 57 min |
| Sep 6, 5:26 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman, Shackelford | 49 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.